Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 17, 2013, 4:31 PM CST for Montgomery County, Stewart County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2013, 4:31 PM CST (22:31 UTC)
- Expired
- Nov 17, 2013, 5:15 PM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 50 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 4:30 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642
WUUS54 KOHX 172231
SVROHX
TNC125-161-172315-
/O.NEW.KOHX.SV.W.0129.131117T2231Z-131117T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CST
* AT 428 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS 10 MILES NORTHEAST OF MURRAY...
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIG ROCK AND WOODLAWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3667 8786 3664 8784 3665 8737 3650 8739
3658 8805 3667 8808 3668 8807 3668 8800
TIME...MOT...LOC 2231Z 275DEG 43KT 3668 8812
$$
FORECASTER: ROSE1 follow-up statement
122
WWUS54 KOHX 172307
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CST SUN NOV 17 2013
TNC125-161-172317-
/O.EXP.KOHX.SV.W.0129.000000T0000Z-131117T2315Z/
STEWART TN-MONTGOMERY TN-
507 PM CST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND
NORTHERN STEWART COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
CENTRAL TENNESSEE.
LAT...LON 3667 8786 3664 8784 3665 8737 3650 8739
3658 8805 3667 8808 3668 8807 3668 8800
TIME...MOT...LOC 2307Z 275DEG 43KT 3664 8759
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:45 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 17, 2:45 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CST SUN NOV 17 2013 .DISCUSSION... REGARDING THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...RADAR TRENDS SHOW SUPER-CELLS WITH TORNADOES JUST TO THE NORTHWEST OF OUR CWA...AND AS THE STRONG LOW PRESSURE THAT IS SPAWNING THE WIDESPREAD SEVERE WEATHER LIFTS FROM THE GREAT LAKES TO THE NORTHEAST...AN ELONGATED COLD FRONT WILL PUSH THROUGH OUR AREA TONIGHT. AS THIS FRONT PASSES THROUGH WE STILL HAVE THE CHANCE FOR SEVERE WEATHER GIVEN THE LEVEL OF INSTABILITY AND SHEAR AHEAD OF IT...BUT THE OVERALL THREAT IS DECREASING AS ANY MID AND UPPER LEVEL SUPPORT PUSHES FARTHER AWAY FROM MIDDLE TENNESSEE. STRONG SOUTH TO SOUTHWEST WINDS WILL ALSO PERSIST AHEAD OF THE FRONT...SO THE WIND ADVISORY WILL CONTINUE INTO THIS EVENING. AFTER THE FRONT PASSES THROUGH TONIGHT...EXPECT SEVERAL DAYS OF DRY CONDITIONS AS HIGH PRESSURE OVER THE MID-WEST SLIDES EASTWARD...REACHING NEW ENGLAND BY WEDNESDAY. THE COLD AIR ADVECTION BEHIND THIS FRONT IS NOT AS STRONG AS PREVIOUS EVENTS...SO MORE SEASONABLE TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE 50S TO NEAR 60...AND LOWS IN THE 30S OVER THE NEXT FEW DAYS. BY THURSDAY AN UPPER LEVEL TROUGH DEEPENS OVER THE MIDWEST...AND EXTENDS BACK INTO THE SOUTHWESTERN STATES. EXTENDED MODEL GUIDANCE INDICATES MOST OF THIS ENERGY GETS CUT-OFF INTO AN UPPER LEVEL LOW CENTERED OFF THE COAST OF SOUTHERN CALIFORNIA...WITH UPPER LEVEL RIDGING EXTENDING INTO THE PACIFIC NORTHWEST. THIS WILL ALLOW A BROAD UPPER LEVEL TROUGH TO PUSH THROUGH THE EASTERN HALF OF THE U.S. NEXT WEEKEND. BEGINNING THURSDAY AND CONTINUING THROUGH SATURDAY THERE WILL BE CHANCES FOR SHOWERS OFF AND ON AS WEAK UPPER LEVEL DISTURBANCES TRACK ACROSS THE MID-SOUTH AHEAD OF A STRONG COLD FRONT. EXTENDED GUIDANCE INDICATES THIS NEXT BLAST OF COLD AIR WILL BE STRONGER WITH 850MB TEMPS NEAR -6C AS SHOWN BY THE GFS AND ECMWF. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 60 35 54 / 100 0 0 0 CLARKSVILLE 42 59 33 52 / 100 0 0 0 CROSSVILLE 43 56 32 50 / 100 0 0 0 COLUMBIA 44 62 35 56 / 100 0 0 0 LAWRENCEBURG 43 63 35 57 / 100 0 0 0 WAVERLY 42 60 34 54 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ009>011-028>034- 062>066-075-077>080. WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR TNZ005>008- 022>027-056>061-093>095. && 05
Hazardous weather outlook, Nov 17, 3:52 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CST SUN NOV 17 2013 TNZ009>011-028>034-062>066-075-077>080-181115- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- 352 PM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE. A POTENT UPPER LEVEL SYSTEM WILL BRING A COLD FRONT THROUGH THE MID STATE LATER THIS EVENING. AHEAD OF THIS...SUSTAINED GRADIENT WINDS OF 20 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE. THUS A WIND ADVISORY IS IN EFFECT UNTIL TONIGHT. THIS EVENING...STRONG TO SEVERE STORMS COULD DEVELOP ALONG THE APPROACHING COLD FRONT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT STRONG WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>008-022>027-056>061-093>095-181115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-WAYNE-LAWRENCE-GILES- 352 PM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE. A POTENT UPPER LEVEL SYSTEM WILL BRING A COLD FRONT THROUGH THE MID STATE LATER THIS EVENING. SUSTAINED GRADIENT WINDS OF 20 MPH WITH GUSTS UP TO 35 MPH WILL STILL BE POSSIBLE. THUS A WIND ADVISORY IS IN EFFECT THROUGH THE EVENING HOURS. ALONG THE APPROACHING COLD FRONT...STRONG TO SEVERE STORMS MAY DEVELOP CONTINUE TO DEVELOP. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AS WELL AS AN ISOLATED TORNADO OR TWO. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Special weather statement, Nov 17, 1:17 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 117 PM CST SUN NOV 17 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-180000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 117 PM CST SUN NOV 17 2013 ...SEVERE WEATHER POTENTIAL FOR THIS AFTERNOON AND EVENING.. A POTENT COLD FRONT CONTINUES TO APPROACH MIDDLE TENNESSEE. STRONG TO SEVERE STORMS HAVE FORMED ALONG AND OUT AHEAD OF THE FRONT...WHICH IS LOCATED FROM ROUGHLY CHICAGO DOWN TO THE BOOTHEEL OF MISSOURI. SHOULD THESE STORMS CONTINUE TO FORM AS FAR SOUTH AS TENNESSEE...DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT WITH ANY STORM...WITH A FEW ISOLATED TORNADOES POSSIBLE AS WELL. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE AROUND THE TENNESSEE RIVER ANYWHERE FROM 3 TO 8PM...NEAR THE I-65 CORRIDOR AROUND THE 5-10PM TIME FRAME...AND NEAR THE PLATEAU AFTER 7PM. MIDDLE TENNESSEE RESIDENTS SHOULD STAY ABREAST OF THE LATEST FORECASTS AND HAVE A PREPAREDNESS PLAN IN PLACE SHOULD SEVERE WEATHER AFFECT OUR AREA LATE THIS AFTERNOON AND EVENING. MONITOR LOCAL MEDIA OR WEATHER.GOV/NASHVILLE FOR UPDATES. AL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:44 PM CST | Tornado Warning | OHX | Montgomery, Stewart | 31 min |
| Nov 17, 5:06 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 39 min |
| Nov 17, 5:39 PM CST | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.